Alert archive / Alabama / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 432, NWS Tallahassee, FL

August 21, 2015Coffee County, Alabama

NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 21, 2015, 5:09 PM CDT for Coffee County, Alabama. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 21, 2015, 5:09 PM CDT (22:09 UTC)
Expired
Aug 21, 2015, 6:00 PM CDT
In force
51 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

County Coffee County, AL

The radar

The Ft Rucker radar (KEOX), 51 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1530 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1530 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
751 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 2:58 PM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Aug 21, 2:58 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
358 PM EDT FRI AUG 21 2015

.Near Term [Through Tonight]...
Scattered afternoon storms are likely to dissipate quickly after
sunset this evening. Prior to sunset, a couple of stronger storms
remain possible given steeper than average mid-level lapse rates
and CAPE values around 3000 j/kg. The highest coverage of storms
this afternoon is still expected to be across the western part of
the forecast area. Overnight lows in the mid to upper 70s are
expected.

.Short Term [Saturday Through Sunday Night]...
Upper ridge centered over the Gulf of Mexico will limit rain
chances and push temperatures into the upper 90s on Saturday.
Dewpoints in the lower to mid 70s will push heat index values to
near Heat Advisory levels during the afternoon. The upper ridge
will weaken on Sunday as a weak trough digs into the southeastern
states. Temperatures will remain hot, but there should be a few
more afternoon thunderstorms around than on Saturday.

.Long Term [Monday Through Friday]...
For much of the extended period, an upper trough is forecast to be
in place along the eastern seaboard, with a front dropping into
the forecast area late Monday before stalling on Tuesday. This
boundary is expected to roughly bisect the area keeping higher
rain chances over the eastern half and lower rain chances over the
western half.

&&

.Aviation...
[Through 18Z Saturday] Mainly VFR conditions are expected outside
of scattered afternoon storms. A brief period of MVFR conditions
is possible around dawn.

&&

.Marine...
High pressure over the waters will keep winds and seas low into
next week.

&&

.Fire Weather...
With high pressure in place, dispersions will be low through
Saturday. Hot, humid summertime conditions will persist through
the period.

&&

.Hydrology...
Rain chances will be on the decline into the weekend. Drier
conditions from Saturday and into much of next week will prevent
any flood concerns.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   76  98  75  96  74 /  20  30  10  40  20
Panama City   79  92  78  92  77 /  10  20  10  30  20
Dothan        75  95  75  95  74 /  20  30  10  40  20
Albany        76  96  75  95  74 /  10  30  20  40  20
Valdosta      76  97  75  96  73 /  20  30  20  40  20
Cross City    77  97  75  94  74 /  10  30  20  40  20
Apalachicola  78  94  78  93  77 /  10  20  10  30  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...DVD
SHORT TERM...CAMP
LONG TERM...CAMP
AVIATION...DVD
MARINE...CAMP
FIRE WEATHER...LAMERS
HYDROLOGY...CAMP/GODSEY

In the hours before

Special weather statement, Aug 21, 3:19 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
419 PM EDT FRI AUG 21 2015

FLZ026-212100-
LIBERTY FL-
419 PM EDT FRI AUG 21 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LIBERTY COUNTY UNTIL 500
PM EDT...

AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTHEAST OF BLOUNTSTOWN...MOVING NORTH
AT 5 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. WINDS
MAY GUST AHEAD OF RAIN AND LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
ORANGE...CLIO...JENSEN PLACE...LEWIS...WOODS...VILAS...NIXON
GARDEN...TELOGIA...CENTRAL CITY...RED HILL AND ESTIFFANULGA.

LAT...LON 3019 8509 3024 8508 3026 8506 3030 8506
      3031 8503 3032 8505 3034 8505 3037 8504
      3039 8501 3040 8503 3035 8469 3033 8472
      3032 8470 3029 8473 3027 8474 3025 8472
      3014 8475
TIME...MOT...LOC 2018Z 188DEG 6KT 3023 8494

08-LAMERS

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 3:19 PM CDTSpecial Weather StatementTAELiberty41 min
Aug 21, 5:53 PM CDTSpecial Weather StatementTAEHolmes52 min
Aug 21, 6:48 PM CDTSpecial Weather StatementTAEWalton42 min
Aug 21, 6:03 PM CDTSpecial Weather StatementTAEDale42 min
Aug 21, 6:32 PM CDTAreal Flood AdvisoryTAEHenry118 min
Aug 21, 6:35 PM CDTSevere Thunderstorm WarningTAEDale, Henry, Houston40 min
Aug 21, 6:54 PM CDTSpecial Weather StatementTAEHouston51 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.